I have been so stressed and so jumbled in the head lately that I really don't know where to begin with this entry.
My last entry described my crazy reaction to Prozac of which I am still feeling the effects. I still have the rash on my stomach and back and for about a week and a half I had the worst entire-skull headaches of my life. I mean, my temples, forehead, sinuses, chin, jaw, teeth, cheekbones, everything throbbed. I actually took a sick day on Tuesday because I was awake all night with a throbbing skull (and that was after taking 2 oxycodones, which hardly did anything). The headaches are finally subsiding, although still lingering a bit. My doctor said it would take a few weeks for the Prozac to be fully out of my system.
Another effect of the Prozac was extreme anxiety, nervousness, and figitiness. In the mornings I would feel like I did the first week of my first year of teaching - just complete terror and nervousness - but without a specific source. It was awful. And it brought me down emotionally. I've had many moments of being in puddles of tears over something and feeling extra sorry for myself.
I can't blame it all on Prozac. The other big issue is that my vagina burns again. I am so discouraged and nobody knows what to do. I have an appointment with Dr. Goldstein in January, but even he's not sure what to do next. And my physical therapist is trying different things but I don't think the latest is working. She wants me to put in a smallish dilator and squeeze and release until I can squeeze no more. I've never actually done it for that long because I could be there for hours. I could squeeze and release all day. But I have noticed that every time I do it, my vagina is sore and extra burny for the rest of that day and the following day. I also have shooting throbs of pain here and there. I don't think I'll be doing that exercise anymore. I just can't see any benefit.
Our friends just had their second baby in less than a year. I am very happy for them (and frightened for them having two kids under the age of 1), but it reminds me of my ever-increasing and impossible-to-fulfill dream of having children. I am so far removed from the possibility of getting pregnant and it makes me cry as I sit here right now typing this. I know that there are other ways to get pregnant, but the thought of having to get pregnant using a petri dish is just too much to bear. Plus, why on earth would we want to have kids now when our sex life (if you can call it that) is so screwed up? When every waking hour is spent going to appointments, doing dilator exercises, going to work, reading about vagina problems, going to the therapist, and taking lots of baths to soothe my burning vagina? It doesn't even make sense to try and bring a kid into all that. But the fact remains that I want to have children. I know I still have time. I'm only 28. But when my vagina is still burning I can't even picture a time when we would even be able to try to get pregnant.
My life, and my husband and I's life together, is passing us by while we try to fix this thing. We live in a small apartment which we keep renewing the lease for because we can't make any kind of commitment to buying a house right now. Why? Because we can't commit to living here forever. Why? Because we had dreams of doing the Peace Corps and living in another country before settling down to buy a house somewhere. But that dream is over. We can't do the Peace Corps because of me. Yes it is possible to live in another country and find the health care that I need, but honestly, that is terrifying. My husband wants a different career, but he can't even really start to think about what that might be because my vagina holds us here. It's like we're on a plane that is trying to land but can't, and just continues to circle the runway. We aren't going anywhere exciting, but we also can't get out and move on with our lives. We're both stuck. We want more for ourselves and for each other, but we can't seem to find the motivation to even try. The vagina is holding us here in this apartment, in this city, in this life. It's not a bad place to live, but we should choose it because we want it, not because it's the easiest thing for all my problems.
Friday, December 17, 2010
Monday, December 6, 2010
I've been taking Prozac for a few weeks now. I thought it was working, but last week my psychiatrist upped the dose from 20 to 30 mg. The first day I took the higher dose I had a massive all day and night headache. Then the second day I took 30 mg I had the headache and I was highly agitated, feeling very nervous, very anxious and jittery. I also have little red spots on my stomach and back that have been coming for the last few weeks, but I'm just now making the connection to the Prozac (at least I think so). I've gone back down to 20mg and called my doctor, but I haven't been able to speak to him yet. I'm still feeling slightly nervous and jittery, still have a little headache and the red spots are still there. Has anyone out there ever had these types of reactions to Prozac?
I don't know what we'll try next. It's exhausting trying to find the right medication to make me less anxious - and in the meantime the process making me MORE anxious!